Texas, 2005

Lightning Strike in Texas, August 14, 2005

August 14, 2005 · NWS CRP · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 14, 8:51 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 14, 8:51 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
951 AM CDT SUN AUG 14 2005

.UPDATE...MID/UPPER-LEVEL SUBSIDENCE ASSOCIATED WITH MID-LEVEL
RIDGING/SOME DRIER AIR(MID/UPPER-LEVELS) PER GOES SOUNDER DATA/DEEP
SOUTHERLY TROPOSPHERIC FLOW HAVE STIFLED CONVECTION SO FAR.
HOWEVER...LAPS DATA ALREADY INDICATES MODERATE/HIGH LEVELS OF CAPE
AND MOISTURE WILL BE FAVORABLE NEVERTHELESS. ATTAINMENT OF
CONVECTIVE TEMPERATURES AND FORCING FROM THE SEA BREEZE BOUNDARY
APPEARS FAVORABLE FOR THE GENERATION OF SCATTERED CONVECTION AWAY
FROM THE IMMEDIATE COAST AND THE FAR WESTERN RIO GRANDE PLAINS. THE
LATTER AREAS WILL ONLY SEE ISOLATED CONVECTION. RAPID STORM MOTION
AND DRIER MID/UPPER-LEVELS WILL SUGGESTS STRONG GUSTY WINDS WILL
ACCOMPANY DEEP CONVECTION. SEA BREEZE BOUNDARY ENHANCED BY
CONVECTIVE OUTFLOW BOUNDARIES/THERMAL CYCLONE/LOW-LEVEL JET WILL
RESULT IN BREEZY CONDITIONS FOR MUCH OF THE AREA. HEAT INDICES
BETWEEN 105 AND 110 DEGREES STILL EXPECTED THIS AFTERNOON. REMAINING
ELEMENTS REQUIRE LITTLE OR NO ADJUSTMENTS.

&&

.MARINE...ENHANCED SEA BREEZE CIRCULATION/THERMAL CYCLONE/LOW-LEVEL
JET WILL RESULT IN SCEC CONDITONS AWAY FROM THE OFFSHORE WATERS WITH
SCA CONDITONS FOR THE SOUTHERN BAYS. ISOLATED CONVECTION CAN BE
EXPECTED.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH 12Z MONDAY.
SCATTERED AFTERNOON/EARLY EVENING THUNDERSTORMS ACROSS THE INTERIOR
WILL PRODUCE MVFR CONDITONS WITH LOCAL IFR CONDITIONS POSSIBLE. WIND
GUSTS TO 35 KNOTS WILL ACCOMPANY THE DEEPEST CONVECTION. ONLY
ISOLATED CONVECTION IS ANTICIPATED ALONG THE COAST AND ALONG AND
WEST OF INTERSTATE 35. AWAY FROM CONVECTION...S/SE WINDS WILL GUST
TO 25 KNOTS IN MANY LAOCATIONS INTO THE EVENING HOURS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCA GMZ230.

&&

85/UPDATE
Hazardous weather outlook, Aug 14, 9:47 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1047 AM CDT SUN AUG 14 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1047 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FROM BAFFIN BAY TO PORT ARANSAS
THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
ACROSS THE NEARSHORE WATERS TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE INTERIOR
THIS AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE
COAST AND FAR WESTERN RIO GRANDE PLAINS. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH AND BRIEF
LOCALLY HEAVY RAIN. ISOLATED SHOWERS AND THUNDERSTORMS WILL
LINGERING EARLY THIS EVENING ACROSS MAINLY THE INTERIOR.

HEAT INDICES WILL RANGE BETWEEN 105 AND 110 DEGREES THIS AFTERNOON
ACROSS ALL OF SOUTH TEXAS AS DEWPOINT TEMPERATURES MOSTLY RANGE
BETWEEN THE MID AND UPPER 70S AND AIR TEMPERATURES REACH THE MID 90S
TO 102 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
WEEK ACROSS SOUTH TEXAS AND THE COASTAL WATERS.  THE BEST COVERAGE
OF STORMS IS EXPECTED ON MONDAY.  SOME OF THESE STORMS WILL CONTAIN
BRIEF HEAVY RAIN AND BRIEF GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/MB/BB

The radar

The Corpus Christi radar (KCRP), 124 km away, was scanning. The volume nearest the first event began at 18:27 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Victoria

When
August 14, 12:30 PM CST
Where
Victoria County, Victoria
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Lightning struck a home on Ridgewood in Victoria. Fire was contained to attic, but did cause smoke damage to remainder of the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472435.